Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is ACE inhibitor cause for cough in hypertension ?

i am a hypertensive from 12 years and on lasix and diet therapy. in my last doc visit it was found my sugar levels are also high and now diabetic also. my doc changed my hypertensive drugs to ACE inhibitor. from that day i had cough, no sputum, my regular doc has gone to states and he will not be available for other 6 months. i went to other doc he said it is that Ace inhibitor cause for the cough. is that the reason so....
Thu, 16 Jun 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics
  User's Response
's  Response
Ya, one of the common side effect of the ACE inhibitors like lisnopril, enalapril causes cough
  User's Response
ACE INHIBITORS do cause cough ....but they r best drugs for a diabetic hypertensives like u ...,,, your cough needs to be ruled out for other reasons ... ..if this is culprit then u can b switched over to ARBs
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

Hi I am Dr.Mazumdar. Ace inhibitors are one of the first line drugs for treating Hypertension. They bring great benefits to certain group of patient population. Dry Cough is one of the most common and long term side effect of this class of drugs. When a doctor prescribes it he means that the benefit of the drug far outweighs the side effects that it causes.

  User's Response
Hari's  Response

Ask your doctor to prescribe AR blockers like telmesartan which has the same pharmacodynamic profile but doesn't produce cough

  User's Response
makarand's  Response
yes ace inhibitor will cause..dry cough..even i used face problems like disturbed sleep....because of dry cough in the night when i have taken this tablet before sleeping
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Is it ok now to take and ace inhibitor and an arb together to treat hypertension? I am 50 yrs old diabetic and no renal issues or heart failure, and passed stress test 2 years ago. I was RX s this combo about 2 years ago by Cardiologist, but now it seems this thinking has changed, now it my be unsafe and also does not add much benefit in BP reduction. Previously, until now, I know that the combo was thought to show nice BP reduction. Thanks for your response.

doctor1 MD

I have a cough due to lisinopril and want to consider non-ACE inhibitor medicine to lower blood pressure. What are options for non-ACE inhibitor blood pressure medication. I intend to discuss with my cardioglist, but would like to research various options for side effects, interactions, etc..

doctor1 MD

I have been on a new blood pressure medication for about 6 weeks. It is amlodopine . Once, some years back I had a persistent cough that was finally DX d as an ace cough and shortly after I was placed on a non-ace inhibitor med, the cough ceased. I have this very same cough again. Is amlodopine an ace inhibitor ?

Recent questions on  Hypertension

doctor1 MD

i have been taking norvasc 5mg for bp for a year . i haven t seen any change in my bp. my bp in my right hand is in the morning 145/75. but in my left hand it is normal. after taking the medicine for one year i have experienced no side effects except lower heart beat of 48 to 52. i am 38. what should i do please?

doctor1 MD

i am 55, female, height 5 6. weight-90.. suffering from high bp for last two months with bp ranging from 160/85 to 170/95 even after taking medicines like telsateran, amloguard, alphadopa, targit 80 every day. i hav been hospitalised twice within this period before medication experincing shortness of breath, dryness of throat, dizziness etc. i hav been detected LVH . trop T was negative. what should i do?

doctor1 MD

Hi My brother is suffering with high BP 180/110 .He is 32 year old. This is detected on 31 st March. He is taking Telvas 80h. But bp is not coming down. Yesterday it was 170/110. We did all check up. there is some problem with ECG. Lipid profile with blood report. I want to tale appontment . Can anybody plz suggest me, what to do . Thanks in advance

doctor1 MD

Hello. I am a final year medical student. My mum had her BP taken last week and it was 180/130. She bought a blood pressure monitor yesterday and it has been reading 220/150 relatively consistently since (normal BP readings on rest of family), she has no headache/visual problems. She has rang the doctors-on-call and the nurse told her to wait and see her normal GP in working hours (this means waiting 48 hours). I am worried about malignant hypertension - should I persuade her to go to A&E?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...